Hair Depigmentation During ChemotherapyWith Dasatinib, a Dual Bcr-Abl/Src FamilyTyrosine Kinase Inhibitor

April 2009 | Volume 8 | Issue 4 | Case Report | 395 | Copyright © 2009

Angel Sun, Russel S. Akin, Everado Cobos,Jennifer Smith MD

Abstract

Hair depigmentation has been shown to occur with disruption of the interaction between the ligand stem cell factor (SCF) with its class III receptor tyrosine kinase c-kit, also called the stem cell factor receptor. This article reports the case of a patient who experienced depigmentation of her eyelashes, eyebrows, and temporal scalp hair six-to-eight weeks after initiating treatment with dasatinib (BMS-354825 or Sprycel), a novel dual Bcr-Abl/Src family tyrosine kinase inhibitor for chronic myeloid leukemia (CML). This case illustrates a previously unreported side-effect of dasatinib that is most likely due to the drug’s inhibition of the c-kit, Src family, and platelet-derived growth factor receptor β (PDGFRβ) tyrosine kinases. Further study of hair depigmentation as a side effect of multikinase inhibitors can provide useful information on hair and melanocyte physiology.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles